A. If the initial issue was caused by a food allergy, a diet change could help. The infection can form secondary to an allergy if your dog was able to lick and chew at the spot. Anaplasma can cause diarrhea and weight loss as symptoms, or it may also be related to an allergy or could be a result of the medication as it is non-discriminatory and may kill intestinal flora. Adding in a spoonful of plain yogurt may help with the diarrhea while on medication. Using an Elizabethan (cone) collar or T-shirt to protect the affected area from licking and chewing may also help during the healing process.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.